SoleCRISTransition linkFrontpageTransition linkInstructionsTransition linkLogin Bank of Finland

A Peer-reviewed scientific articles/A1 Journal article (refereed), original research
This is the view page of publication. On this page you can view basic information of publication or go back on previous page using back-action on the bottom of the page. If you want to move to edit the information of publication, use the actions on the bottom of the page or continue using the system from menu.

Inference for VARs Identified with Sign Restrictions, Quantitative Economics 3 (2018). Granziera, Eleonora; Moon, Hyungsik Roger; Schorfheide, Frank

Category A Peer-reviewed scientific articles
Sub-category A1 Journal article (refereed), original research
auki Internal authors
Granziera Eleonora / Research
All authors as text Granziera, Eleonora; Moon, Hyungsik Roger; Schorfheide, Frank 
Number of authors
Status Published
Year of publication 2018 
Date 15.11.2018 
Name of article Inference for VARs Identified with Sign Restrictions 
Name of journal Quantitative Economics
Volume of issue
Number of issue
Pages 1087-1121 
Abstract There is a fast growing literature that set-identifies structural vector autoregressions (SVARs) by imposing sign restrictions on the responses of a subset of the endogenous variables to a particular structural shock (sign-restricted SVARs). Most methods that have been used to construct pointwise coverage bands for impulse responses of sign-restricted SVARs are justified only from a Bayesian perspective. This paper demonstrates how to formulate the inference problem for sign-restricted SVARs within a moment-inequality framework. In particular, it develops methods of constructing confidence bands for impulse response functions of sign-restricted SVARs that are valid from a frequentist perspective. The paper also provides a comparison of frequentist and Bayesian coverage bands in the context of an empirical application - the former can be substantially wider than the latter.
Free text descriptor in Finnish ekonometria; mallit; menetelm├Ąt; VAR; SVAR; 
Free text descriptor in English Bayesian inference, Frequentist Inference, Set-Identied Models, Sign Restrictions, Structural VARs 
JEL-codes C1; C32 
ISSN / e-ISSN 1759-7323 
auki Internet addresses
Notes Online first 5 Feb 2018 
Open Access Open access -publication

Related publications